# SDR 2024FA0000291

- Difficulty date: April 4, 2024
- Submitted: April 4, 2024
- Operation: General aviation
- Aircraft: N89SM
- Make and model: Aerosp AS 365 N2
- Aircraft serial: 6425
- System (JASC): 3340 · Exterior Lighting
- Part: Search Light
- Part number: UNKNOWN
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON DEPARTURE FROM (KGWB), HOSPITAL THE PILOT SIDE SEARCH LIGHT BEGAN PANNING TO THE RIGHT IN A 360-DEGREE ROTATION THAT COULD NOT BE STOPPED O, CONTROL BY THE PILOT. IMMEDIATELY TURNED THE SEARCH TIGHT OFF AND ATTEMPTED TO SLOW THE SEARCH LIGHT TO RESET AND TRY AGAIN. I WAS UNABLE TO LOCATE THE PILOT SIDE SEARCH LIGHT OR VERIFY THAT II HAD TURNED ON. ASSUMING THE BULB MAY HAVE BURNED OUT OR THE LIGHT WAS STUD< IN A RANDOM DIRECTION. I SWITCHED TO THE CO-PILOT SEARCH LIGHT AND BEGAN TO MOVE IT INTO VIEW WHEN IT ALSO BEGAN AN UNCONTROLLED RIGHT 360 ?? DEGREE TUM. IT WAS AT THIS POINT BOTH SEARCH LIGHTS WERE DETERMINED TO BE UNRELIABLE AND UNSAFE TO CONTINUE THE NIGHT. CALLED DISPATCH AND ADVISED WE WERE ABORTING THE FLIGHT LO RETURN TO KGWB FOR MAINTENACE. ON CALL MECHANIC AND TIER 1 WHERE NOTIFIED OF THE SERVICE INTERRUPTION AND A WRITE UP WAS ENTERED INTO THE (CAN) MAINTENANCE LOGBOOK.  TROUBLESHOT SEARCHLIGHT SYSTEM FOR UN-COMMANDED ROTATION OF BOTH SEARCH LIGHTS IN FLIGHT. UPON FURTHER TROUBLESHOOTING, FOUND RELAYS ON SEARCHLIGHT SELECTOR SWITCH TO BE INOP. REPLACED BOTH RELAYS ON SELECTOR SWITCH AND REPLACED BOTH 4-WAY POSITION SWITCHES. OPS CHECK GOOD.
